Anyone ever taken Biaxin? What were your side effects?

Canada
April 7, 2007 7:15am CST
Holy crap, Mylot!! My doctor prescribed Biaxin for a chest infection I had after a cold, and said it would also kill an infection in my finger. He prescribed 2 x 500 MG daily, (one whole gram, for those who don't use metric). I took two, and after a few minutes I got the nastiest taste in my mouth... it was like molten metal combined with drain cleaner!! No matter what I did, I could not get rid of that taste. Annoyed me too, since I'd just had a really good cup of Turkish coffee, and some baklava, and I wanted the taste to linger for a while. By the end of the day I felt PI$$ED off with everyone, and tired, then alert, then tired, then alert.... now it's morning, and I'm wide friggen awake, and the taste is still bad, but not as bad as it was yesterday....but it will be soon enough, since I have to take TWO MORE today, and two more tomorrow. I'm telling you, MyLot, on Monday when I get off the fooking stuff, I'm going to CELEBRATE!!! Anyone else have any experiences with Biaxin?
4 people like this
8 responses
@Marie2473 (8519)
• Sweden
7 Apr 07
I do not really know what Biaxin is so i am not sure what to say. i do recognize your syntoms from a time when I was depressed and had to be on meds - it was horrible =( I am sorry about your baklava, that taste is just wonderful and deserves to stay longer =) My bf is from turkey- unfirtunately he will not make it though =)
1 person likes this
• Canada
8 Apr 07
Thank you Marie. I sure was annoyed about the baklava. I'm definitely going back there on Monday for another piece, to celebrate getting off of this gawd-awful medication!! Your boyfriend is from Turkey? You lucky lady!! Does he still have the sexy Turkish accent? Oh, that reminds me... must listen to the Turkish program on the University station, this afternoon. AND... I have a couple of Turkish female friends here in Guelph who happened to show up when I was drinking coffee, trying to kill the taste the next day, and feeling crappy. They really cheered me up!!! Did you see the discussion I started on Turkish delight?
1 person likes this
@Marie2473 (8519)
• Sweden
8 Apr 07
No, havent seen that discussion, I will check it out.. My bf still has his accent and I am also around tha language all days since many of his friends also are from there. I like the language and I am trying to learn it - but it sure is hard =)
1 person likes this
@usmcsgtwife (4997)
• United States
31 Jul 07
yes i have been on biaxin before and he only side effect I had was bad taste in mouth
1 person likes this
• Canada
19 Nov 07
I am glad you were spared the addicitional side effects, but sorry you had to suffer the bad taste. That's bad enough on it's own!!
• Canada
14 Apr 07
If you're in any doubt about the side effects of the Biaxin, it probably wouldn't hurt to call your pharmacy or even your family doctor.
@Grandmaof2 (7603)
• Canada
7 Apr 07
Actually I had to take Biaxin also about two weeks ago. I had broncitus but after only two pills I had to quit, I had such pain in my stomach I couldn't stand it. The doctor said they are hard on the stomach but they sure kill infection. The doctor then gave me Avilox and it worked real good.
• Canada
8 Apr 07
Sorry it made you so sick. I was instructed to take with food, so I did. I headed down to a gourmet burrito place here in Guelph, and bught a spicy one, and took home some extra sauce. The stuff really killed the taste of the pills!!! I was half tempted to run into my kitchen, find my vodka, and take a big swig right out of the bottle, but I wasn't sure what that would do to me, so I didn't.
@Shaun72 (15968)
• Palatka, Florida
7 Apr 07
I never have but I hope you get to feeling better soon Leah. I am on medication for a cold myself.
• Canada
7 Apr 07
Thanks Shaun, that means a lot.
@howard96h (11658)
• New York, New York
7 Apr 07
HI, you mentioned that your to take (2) 500 mg. daily, you said you took two and after a few minutes you got the nasty taste in your mouth. You didn't take the 2 pills together did you?
1 person likes this
• Canada
7 Apr 07
I asked my doctor when to take them, and he said o take them together. If it'll keep the taste down, when I take them tomorrow I'll take them separately.
@vokey9472 (1488)
• United States
7 Apr 07
I have taken it before. 2 pills a day for 7 days. One way to combat the bad taste is to eat lots of peppermints. Also, my doctor told me that if it made my stomach upset, which it did, to take the pills once in the morning after breakfast and then again after dinner. Instead of taking them together in the mornings. This really helped. I hope you feel better soon. Just think, you won't have to take them after Monday. Yippy!
1 person likes this
• Canada
7 Apr 07
Thank for your response!!!! Oh boy, am I looking forward to Monday. I'm glad I'm not the only one. He said I only have to take them for four days, and for that I am RELIEVED!! After I posted the discussion, I headed downtown for a gourmet burrito, with lots of jalapino peppers, and hot sauce. That helped for a while. I brought home a few extra bowls of the sauce, incase I wanted a spoonfull later, to combat the taste of the freaking pills. Sadly though, when I took them, I could only get a bottle of really BAD tasting water/ Know how some water tastes metalic? YECH!! That made things really nasty...but atleast I got the pills down. I should have ordered a Coke instead. When the taste startd to kick in, I was thankful for the hot sauce, and started eating it right out of the dish!!!! Then I dove into the jalapino peppers. My face was on fire, but by that time, I really didn't give a $hit.
@villageanne (8554)
• United States
2 Dec 07
OH Dear! I have never taken it but it sure sounds like you should not have taken it either. I hate side affects of meds. I have a long list of medications that I am allergic too.